Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Strep Infections


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 08/6/2000]
Question: My 8 year old daughter has recently been diagnosed with Sydenham Chorea, a form of streptococal A. Most physicians in our area are unfamiliar with this type of virus and I'm concerned whether she is receiving the most appropriate treatment under the circumstances. She is taking Penicillin only. However, she has other symptoms that I wonder if are related and perhaps her underlying condition is being overlooked. Symptoms include: Greying teeth Stomach aches/pains Significant gas Back pain emotional/behavioral issues (as related to sydenham chorea) excessive thirst and an inability to sleep.

Our physician tells us that many of these other symptoms are unrelated to the virus and nothing to be concerned about. Ordinarily, taken by themselves, I would agree. But overall, when I look at the "whole picture" of her symptoms, I'm concerned. Will I ever know where the Strep orginated from? Our physician says no. Will she have to take penicillin for the rest of her life? Is the penicillin causing her teeth to stain or is it something else?

I know there are alot of questions here, but we need to find some answers so that we can be sure our daughter is getting the best possible care. We have also been unable to find a physician who specializes (or even has any experience with) this virus.

Thank you for your help. Any assistance would be appreciated.

L. Fassahauer
Concerned Parent

Answer: First, it is not a virus but a systemic reaction to the bacteria causing the infection. This bacteria is treated with penicillin type antibiotics and can have other systemic side effects. Any pediatrician/family/internist will be familiar with this potential problem. The teeth are something else, check with her dentist. A pediatric infectious disease specialist is what you are looking for.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com






HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.